Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Oct 3, 2007, 2:39 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 3, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2007, 2:39 AM MDT (08:39 UTC)
- In effect from
- Oct 3, 2007, 12:00 PM MDT
- Expired
- Oct 3, 2007, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 030839 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 239 AM MDT WED OCT 3 2007 ...WARM...DRY AND WINDY WEATHER IS EXPECTED TO INCREASE THE FIRE DANGER THIS AFTERNOON... AN INCREASING SURFACE PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT DESCENDING TO THE GROUND WILL PRODUCE DRY AND VERY WINDY CONDITIONS FOR NATRONA COUNTY AND THE GRANITE...GREEN...FERRIS...AND RATTLESNAKE MOUNTAINS THIS AFTERNOON. WYZ280-032100- /O.UPG.KRIW.FW.A.0006.071003T1800Z-071004T0000Z/ /O.NEW.KRIW.FW.W.0015.071003T1800Z-071004T0000Z/ NATRONA COUNTY / CASPER BLM- 239 AM MDT WED OCT 3 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS INCREASING AROUND MIDDAY TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALY DRY VEGETATION TO PRODUCE CRITCAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ289-032100- /O.NEW.KRIW.FW.W.0015.071003T1800Z-071004T0000Z/ GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 239 AM MDT WED OCT 3 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS INCREASING AROUND MIDDAY TO 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALY DRY VEGETATION TO PRODUCE CRITCAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KRIW 031334 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 734 AM MDT WED OCT 3 2007 ...WARM...DRY AND WINDY WEATHER IS EXPECTED TO INCREASE THE FIRE DANGER THIS AFTERNOON... AN INCREASING SURFACE PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT DESCENDING TO THE GROUND WILL PRODUCE DRY AND VERY WINDY CONDITIONS FOR NATRONA COUNTY THIS AFTERNOON. WYZ289-031445- /O.CAN.KRIW.FW.W.0015.071003T1800Z-071004T0000Z/ GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 734 AM MDT WED OCT 3 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE RED FLAG WARNING. THE FIRE DANGER IN THE GREEN...GRANITE AND RATTLESNAKE MOUNTAINS HAS DIMINISHED. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$ WYZ280-032145- /O.CON.KRIW.FW.W.0015.071003T1800Z-071004T0000Z/ NATRONA COUNTY / CASPER BLM- 734 AM MDT WED OCT 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS INCREASING AROUND MIDDAY TO 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITY AND CRITICALLY DRY VEGETATION TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LIPSON
000 WWUS85 KRIW 031552 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 952 AM MDT WED OCT 3 2007 WYZ280-040000- /O.CON.KRIW.FW.W.0015.071003T1800Z-071004T0000Z/ NATRONA COUNTY / CASPER BLM- 952 AM MDT WED OCT 3 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHWEST WIND AT 20 TO 30 MPH WITH GUSTS OVER 40 MPH HAD DEVELOPED ACROSS MUCH OF NATRONA COUNTY LATE THIS MORNING. THESE WINDS WILL CONTINUE TO STRENGTHEN DURING THE AFTERNOON...BECOMING WEST SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL COMBINE TEMPERATURES RISING INTO THE LOWER 70S WITH RELATIVE HUMIDITY LOWERING TO NEAR 15 PERCENT. THESE WEATHER CONDITIONS COMBINED WITH CRITICALLY DRY VEGETATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 032347 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 547 PM MDT WED OCT 3 2007 WYZ280-040100- /O.EXP.KRIW.FW.W.0015.000000T0000Z-071004T0000Z/ NATRONA COUNTY / CASPER BLM- 547 PM MDT WED OCT 3 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. WIND SPEEDS WILL BE DECREASING THIS EVENING TO 15 TO 25 MPH ALONG WITH AN INCREASE IN RELATIVE HUMIDITY AFTER SUNSET. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:33 AM MDT, 6 minutes earlier.
Area forecast discussion, Oct 3, 2:33 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MDT WED OCT 3 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT PACIFIC MOISTURE AND JET CORE CONTINUING TO MOVE INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES THIS MORNING AHEAD OF A LARGE CLOSED LOW IN THE GULF OF ALASKA. OROGRAPHIC RAIN AND SNOW SHOWERS WILL INCREASE DURING THE DAY OVER THE MOUNTAINS OF NORTHWEST WYOMING AS A 155 KT JET STREAK APPROACHES THE REGION. THE INCREASING WINDS ALOFT WILL SPELL PLENTY OF WIND FOR THE WIND RIVER MOUNTAINS...CODY FOOTHILLS AND UPPER WIND RIVER BASIN TODAY. WILL UPGRADE THE HIGH WIND WATCH CURRENTLY IN PLACE TO A HIGH WIND WARNING GIVEN SIMILAR VERTICAL STABILITY PROFILES IN THE 00Z LOCAL WRF CROSS SECTIONS AND FORECAST OF 65-75 KNOT BETWEEN H7 AND H6 IN THE 00Z GFS AND 00Z NAM12. WEST WINDS OF 40 TO 50 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE IN THE VALLEY AND FOOTHILL AREAS OF THE WARNING WITH SUSTAINED WINDS OF 50 MPH AND GUSTS TO 75 MPH ARE EXPECTED THE MOUNTAINS PORTIONS OF THE WARNING. THE BEST TIME-FRAME FOR THE STRONG WINDS WILL OCCUR BETWEEN ABOUT 09Z AND 20Z WEDNESDAY. A MAJOR WEATHER CHANGE STILL ON TRACK FOR THE WEEKEND AS A POWERFUL CLOSED UPPER LEVEL LOW SETTLES IN OVER THE GREAT BASIN ON FRIDAY AND GRADUALLY MOVES EASTWARD FRIDAY NIGHT. LATEST GLOBAL MODELS RUNS BACK TO DELAYING COLD AIR ADVECTION IN THE LOW LEVELS BY ABOUT SIX HOURS TO SATURDAY MORNING. 00Z GFS OPERATIONAL SOLUTION WOULD SPELL SIGNIFICANT SNOW ACCUMULATIONS FOR ABSAROKA AND WIND RIVER MOUNTAINS AND ADJACENT EASTERN FOOTHILLS BEGINNING FRIDAY AFTERNOON THROUGH SATURDAY AS A STRONG FRONTOGENETIC FORCING EVENT DEVELOPS OVER WESTERN AND CENTRAL WYOMING AND UPSLOPE EFFECTS SIGNIFICANTLY AID IN PRECIPITATION PRODUCTION. SNOW LEVEL START OFF QUITE HIGH ON FRIDAY AFTERNOON...8500 FEET...AND BEGIN TO DROP DOWN TO AROUND 5000 FEET NORTHWEST OF A LANDER TO WORLAND LINE ON SATURDAY MORNING. SNOW LEVELS QUITE TRICKY WITH THIS TYPE OF SYSTEM BUT ARE TYPICALLY LOWER THAN MODEL FORECASTS IN A CLOSED UPPER LOW SCENARIO. THIS SYSTEM WILL BE CLOSELY MONITORED AS IT HAS THE POTENTIAL TO BE THE FIRST SIGNIFICANT SNOWFALL FOR BASIN AND VALLEY LOCATIONS OF CENTRAL WYOMING...ESPECIALLY ALONG THE EASTERN SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS FOR THE WEEKEND. .LONG TERM...SATURDAY THROUGH WEDNESDAY PACIFIC LOW PRESSURE TROUGH SHOWING MORE SIGNS OF DEEPENING AND CUTTING OFF IN NORTHERN UTAH WITH WIDESPREAD PRECIPITATION CONTINUING ACROSS WESTERN AND CENTRAL WYOMING SATURDAY. TEMPERATURES CONTINUE TO COOL AND WILL LIKELY CONTINUE THIS TREND AS THE STORM APPROACHES AND THE MODELS SETTLE IN MORE ON A CONSENSUS FORECAST. AT THIS TIME PLENTY OF DIVERGENCE IN MODEL SOLUTIONS WITH DEPTH OF LOW...AMOUNT OF CUTTING OFF IF ANY AND TIMING OF THE LOW MOVING EAST. AT THIS TIME CONSENSUS OF SURROUNDING FORECASTS IS FOR SLOWER AND DEEPER MOVING LOW. SNOW LEVEL MOVES INTO VALLEYS AND BASINS. SNOWFALL AMOUNTS ARE HIGHLY SPECULATIVE AT THIS TIME FRAME AND COULD BE SIGNIFICANTLY HIGHER WITH A STRONGER SLOWER COLDER CUT OFF LOW. CONTINUE SNOW/RAIN SNOW ON SATURDAY WITH DECREASING CHANCE OF PRECIPITATION IN THE WEST. COLDER LOWS FOR SATURDAY NIGHT WITH PRECIPITATION SLOWLY DECREASING FROM THE WEST. DEPENDING ON PRECIPITATION AMOUNTS AND STATE...COULD SEE CONSIDERABLE AREAS OF FOG SATURDAY NIGHT BUT TOO MUCH UNCERTAINTY TO BE THAT SPECIFIC AT THIS TIME. POTENTIAL WRAP AROUND MOISTURE AND PRECIPITATION LINGERING IN THE EAST SUNDAY AND MAYBE INTO MONDAY. THIS IS PROBABLY THE MOST UNCERTAIN PART OF THE EXTENDED FORECAST AT THIS TIME. IMPROVING CONDITIONS LATE SUNDAY THROUGH WEDNESDAY WITH DRY AND WARMER CONDITIONS. STILL MAY BE SOME FOG AROUND LATE SUNDAY NIGHT AND MONDAY MORNING. && .AVIATION...VFR CONDITIONS WILL OCCUR OVER THE AREA THROUGH 00Z THURSDAY. THE EXCEPTION WILL BE IN NW WY WHERE MVFR CONDITIONS ARE POSSIBLE BY 18Z WED. RAIN AND SNOW SHOWERS WILL DEVELOP OVER NW WY WED WITH LOWERING CLOUD CEILINGS THROUGHOUT THE DAY. WINDY WEATHER WILL BE ENCOUNTERED OVER MOST OF WY ON WED WITH MANY SITES SEEING WIND GUSTS OVER 30 KTS. && .FIRE WEATHER... A STRONG JET STREAM WILL MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE DISTRICT TODAY. THE JET STREAM IS EXPECTED TO BRING STRONG WIND TO THE ENTIRE DISTRICT...ESPECIALLY OVER THE MOUNTAINS AND ADJACENT LEE-SIDE FOOTHILLS. MOUNTAIN TOP WINDS WILL INCREASE TO 50 TO 60 MPH THIS MORNING OVER THE HIGHER MOUNTAINS WITH STRONG WINDS PUSHING DOWN INTO THE CODY FOOTHILLS AND UPPER WIND RIVER BASIN. THESE STRONG WINDS WILL SHIFT SOUTHWARD INTO CENTRAL WYOMING DURING THE AFTERNOON. ALTHOUGH MINIMUM RELATIVE HUMIDITY IS EXPECTED TO BE MARGINAL ACROSS NATRONA COUNTY AND GRANITE AND RATTLESNAKE MOUNTAINS...VERY STRONG WEST TO SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL RESULT IN RAPID GROWTH OF ANY FIRE ACTIVITY. A STRONG SOUTHWEST FLOW IS EXPECTED OVER SOUTH-CENTRAL WYOMING INTO NATRONA COUNTY THURSDAY. A POWERFUL STORM SYSTEM WILL BRING MUCH COOLER AND WETTER CONDITIONS TO THE AREA FRIDAY AND SATURDAY WITH A GOOD PROBABILITY OF WIDESPREAD WETTING RAIN OR SNOW FOR THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR WYZ280-289. HIGH WIND WARNING UNTIL 3 PM MDT THIS AFTERNOON FOR WYZ002. HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR WYZ015-016. HIGH WIND WARNING UNTIL NOON MDT TODAY FOR WYZ003. && SHORT TERM...CHURCH LONG TERM...C.BAKER AVIATION...AR FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 2, 4:12 PM MDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT TUE OCT 2 2007 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 412 PM MDT TUE OCT 2 2007 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS TONIGHT AND WEDNESDAY... ...HIGH WIND WATCH FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND THE UPPER GREEN RIVER BASIN FOR LATE TONIGHT AND WEDNESDAY... ...FIRE WEATHER WATCH FOR NATRONA COUNTY FOR WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING FOR THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS HAS BEEN ISSUED FOR TONIGHT AND WEDNESDAY FOR WEST WINDS DEVELOPING AFTER SUNSET AND STRENGTHENING AFTER MIDNIGHT TONIGHT. SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE CODY FOOTHILLS AND ARE POSSIBLE IN THE UPPER WIND RIVER BASIN. SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS OF 70 TO 90 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS AND POSSIBLE ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS. LIGHT RAIN AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS OF NORTHWEST WYOMING THIS AFTERNOON AND TONIGHT. ROADS OVER THE MOUNTAIN PASSES MAY BE SLICK AT TIMES TONIGHT DUE TO LIGHT SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUSTAINED WEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE CODY FOOTHILLS AND ARE POSSIBLE IN THE UPPER WIND RIVER BASIN WEDNESDAY. SUSTAINED WEST WINDS OF 50 MPH WITH GUSTS OF 70 TO 90 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS AND POSSIBLE ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS WEDNESDAY. A FAVORABLE PATTERN FOR SNOW IN THE NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY. AS THIS STORM SYSTEM GATHERS STRENGTH IN THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF WESTERN AND CENTRAL WYOMING THURSDAY NIGHT. COLDER AIR WILL FILTER INTO AREAS EAST OF THE DIVIDE FRIDAY WHICH COULD TURN THE EXPECTED RAIN INTO SNOW ABOVE ABOUT 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WINDS. THANK YOU. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.